Scaling limits for random fields with long-range dependence

Ingemar Kaj, Lasse Leskelä, Ilkka Norros, Volker Schmidt

    Research output: Contribution to journalArticleScientificpeer-review

    31 Citations (Scopus)


    This paper studies the limits of a spatial random field generated by uniformly scattered random sets, as the density λ of the sets grows to infinity and the mean volume ρ of the sets tends to zero.
    Assuming that the volume distribution has a regularly varying tail with infinite variance, we show that the centered and renormalized random field can have three different limits, depending on the relative speed at which λ and ρ are scaled.
    If λ grows much faster than ρ shrinks, the limit is Gaussian with long-range dependence, while in the opposite case, the limit is independently scattered with infinite second moments.
    In a special intermediate scaling regime, there exists a nontrivial limiting random field that is not stable.
    Original languageEnglish
    Pages (from-to)528-550
    JournalAnnals of Probability
    Issue number2
    Publication statusPublished - 2007
    MoE publication typeA1 Journal article-refereed


    Dive into the research topics of 'Scaling limits for random fields with long-range dependence'. Together they form a unique fingerprint.

    Cite this